MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCK REMOVAL PLIERS; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCK REMOVAL PLIERS; FORCEPS
Model Number 388.452
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 388.452, lot number: t159078, manufacturing site: (b)(4), release to warehouse date: may 18, 2018.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.Visual inspection: the instrument was received at us customer quality (cq) and upon inspection three of the four pivot screws are loose, an indication that the laser weld had failed/broke; resulting in the complaint description.No other issues were identified.A device failure was identified.Service and repair evaluation: the customer reported the screw came apart.The repair technician reported one of the screws came out.Supplier unable to repair is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was done due to post manufacturing damage.Document/specification review: the following drawings were reviewed: - lock removal pliers veptr note: pivot screw should be staked of laser weld on far side to retain.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown, most likely the weld was broken during sterilization to loosen the screws for cleaning.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during inspection of loaners set it was found out that the screw came apart from lock removal pliers.There was no patient involvement.Upon investigation by the manufacture it was discovered that the device was broken.This report involves one (1) locking removal pliers.This is report 1 of 1 for (b)(4).

Brand Name
LOCK REMOVAL PLIERS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9920776
Report Number2939274-2020-01691
Device Sequence Number19665547
Product Code HTD
UDI-Device Identifier10705034772998
UDI-Public(01)10705034772998
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.452
Device Catalogue Number388.452
Device Lot NumberT159078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1